Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Resonances for steplike potentials: Forward and inverse results


Author: T. Christiansen
Journal: Trans. Amer. Math. Soc. 358 (2006), 2071-2089
MSC (2000): Primary 34L25, 34A55, 81U40, 81U05
DOI: https://doi.org/10.1090/S0002-9947-05-03716-5
Published electronically: March 31, 2005
MathSciNet review: 2197448
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider resonances associated to the one dimensional Schrödinger operator $-\frac{d^2}{dx^2}+V(x)$, where $V(x)=V_+$ if $x>x_M$ and $V(x)=V_-$ if $x<-x_M$, with $V_+\not = V_-$. We obtain asymptotics of the resonance-counting function for several regions. Moreover, we show that in several situations, the resonances, $V_+$, and $V_-$ determine $V$ uniquely up to translation.


References [Enhancements On Off] (What's this?)

  • 1. B.M. Brown, I. Knowles, and R. Weikard, On the inverse resonance problem, J. London Math. Soc. (2) 68 (2003), no. 2, 383-401. MR 1994689 (2004b:34026)
  • 2. T. Christiansen, Some upper bounds on the number of resonances for manifolds with infinite cylindrical ends, Annales Henri Poincaré 3 No. 5 (2002), 895-920. MR 1937607 (2003i:58054)
  • 3. T. Christiansen, Asymptotics for a resonance-counting function for potential scattering on cylinders, J. Funct. Anal. 216 (2004), no. 1, 172-190. MR 2091360
  • 4. A. Cohen and T. Kappeler, Scattering and inverse scattering for steplike potentials in the Schrödinger equation, Indiana Univ. Math. J. 34 (1985), no. 1, 127-180. MR 0773398 (86k:34017)
  • 5. R. Froese, Asymptotic distribution of resonances in one dimension, J. Differential Equations 137 (1997), no. 2, 251-272. MR 1456597 (98f:81339)
  • 6. R. Froese, Upper bounds for the resonance counting function of Schrödinger operators in odd dimensions, Canad. J. Math. 50 (1998), no. 3, 538-546. MR 1629819 (99f:35150)
  • 7. L. Guillopé, Théorie spectrale de quelques variétés à bouts, Ann. Scient. Ec. Norm. Sup. 22, 4, (1989), 137-160. MR 0985859 (90g:58136)
  • 8. E. Korotyaev, Inverse resonance scattering on the real line, preprint.
  • 9. E. Korotyaev, Inverse resonance scattering on the half line, Asymptot. Anal. 37 (2004), no. 3-4, 215-226. MR 2047740 (2005a:34010)
  • 10. B. Ja. Levin, Distribution of zeros of entire functions, American Mathematical Society, Providence, R.I., 1964, viii+493 pp. MR 0156975 (28:217)
  • 11. R.B. Melrose, The Atiyah-Patodi-Singer Index Theorem, A.K. Peters, Wellesley, MA, 1993. MR 1348401 (96g:58180)
  • 12. L. Parnovski, Spectral asymptotics of the Laplace operator on surfaces with cusps, Math. Ann. 303 (1995), 281-296. MR 1348800 (97a:11080)
  • 13. T. Regge, Analytic properties of the scattering matrix, Nuovo Cimento 8 (5), (1958), 671-679. MR 0095702 (20:2203)
  • 14. B. Simon, Resonances in one dimension and Fredholm determinants, J. Funct. Anal. 178 (2000), no. 2, 396-420. MR 1802901 (2001j:34031)
  • 15. J. Sjöstrand, Resonances for bottles and trace formulae, Math. Nachr. 221, (2001), 95-149. MR 1806367 (2001k:58063)
  • 16. G. Vodev, Asymptotics on the number of scattering poles for degenerate perturbations of the Laplacian, J. Funct. Anal. 138 (1996), 295-310. MR 1395960 (97g:35125)
  • 17. G. Vodev, Resonances in the Euclidean scattering, Cubo Matemática Educacional 3 no. 1 (2001), 317-360.
  • 18. R. Weder, Spectral and scattering theory for wave propagation in perturbed stratified media, Springer-Verlag, New York, 1991. MR 1082152 (91j:35198)
  • 19. M. Zworski, Distribution of poles for scattering on the real line, J. Funct. Anal. 73 (2) (1987), 277-296. MR 0899652 (88h:81223)
  • 20. M. Zworski, Counting scattering poles. In: Spectral and scattering theory (Sanda, 1992), 301-331, Lecture Notes in Pure and Appl. Math., 161, Dekker, New York, 1994. MR 1291649 (95i:35210)
  • 21. M. Zworski, Resonances in physics and geometry. Notices Amer. Math. Soc. 46 (1999), 319-328. MR 1668841 (2000d:58051)
  • 22. M. Zworski, A remark on isopolar potentials, SIAM J. Math. Analysis, 82 (6) (2001), 1823-1826. MR 1856251

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 34L25, 34A55, 81U40, 81U05

Retrieve articles in all journals with MSC (2000): 34L25, 34A55, 81U40, 81U05


Additional Information

T. Christiansen
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Email: tjc@math.missouri.edu

DOI: https://doi.org/10.1090/S0002-9947-05-03716-5
Keywords: Steplike potentials, Schr\"odinger operator, resonances, inverse problem
Received by editor(s): March 4, 2003
Received by editor(s) in revised form: March 31, 2004
Published electronically: March 31, 2005
Additional Notes: This work was partially supported by NSF grant 0088922.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society